MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number M004CRBS400Z0
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
During a medical event, a smartfreeze device was chosen for operation.An error was reported, specifically an rfo, indicating a refrigerant flow obstruction detected.This incident took place external to the patient.There is no information available regarding the device's return.Consequently, the procedure was terminated.It remains unclear whether the patient was under sedation when the issue arose.It is unknown if the device will be available for return.
 
Additional Manufacturer Narrative
Correction to the initial mdr in block h6.B5: describe event or problem - updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
During a medical event, a smartfreeze device was chosen for operation.An error was reported, specifically an rfo, indicating a refrigerant flow obstruction detected.This incident took place external to the patient.There is no information available regarding the device's return.Consequently, the procedure was terminated.It remains unclear whether the patient was under sedation when the issue arose.It is unknown if the device will be available for return.During a field service visit, the cryo-connector, micron filter, and check valve sub-assembly (cv6) were replaced; however, the rfo error persisted.Further inspection revealed a leak in the crbs solenoid valve assembly sv1.In the second service intervention, both sv1 and the crbs solenoid valve assembly sv9 were replaced.However, the ablation test failed due to an outer balloon pressure error.A third replacement was conducted, which included the crbs cryo-connector with tygon tubing assembly and the crbs sv9 extension tubing assembly.This final intervention successfully resolved both the functional and ablation test issues.

Brand Name
SMARTFREEZE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20292424
Report Number2124215-2024-59691
Device Sequence Number18164207
Product Code OAE
UDI-Device Identifier08714729997481
UDI-Public(01)08714729997481(11)210830(10)PXC00315
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004CRBS400Z0
Device Catalogue NumberM004CRBS400Z0
Device Lot NumberPXC00315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date05/30/2025
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown